How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 46714
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

I had a femural artery graft 14 months ago which was successful.

Customer Question

I had a femural artery graft 14 months ago which was successful. However lately there is occasional ankle/ knee swelling and often a hot ache in lower leg when in bed at night. X ray was clear so no spinal stenosis. Am doing 5 kilometres daily now on exercise bike to see if that helps still walking well at good speed and am 72 yr old female.
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. David replied 1 year ago.
This is Dr. David
sounds like you are exercising a lot.
this can often deplete potassium out of your system and cause muscle cramps and sometimes hot aches in the leg.
dehydration can cause muscle aches
you might need an ultrasound of that leg to make sure the blood flow is still good into that leg
you might need blood test to check sodium and potassium levels in your blood.
ankle swelling can be from too much salt in your diet, low albumin protein levels, poor circulation
it sounds like you most likely eat healthy as well.
when was the last time you had blood testing?
Customer: replied 1 year ago.
I have monthly blood tests as I was diagnosed with NSCLC advanced ( in 1 rib) a year ago and am on Afatinib therapy targeted therapy.
Customer: replied 1 year ago.
No phone call thank you.
Expert:  Dr. David replied 1 year ago.
Afatinib can cause muscle aches, low potassium, liver problems which can lower your liver's albumin levels.
try to add in more potassium into your diet with bananas and orange juice if you are exercising heavily
and check to make sure they are checking your liver enzymes and albumin levels in your blood at next blood test
and see if you can get an ultrasound of your leg from your GP doctor.
let me know if you have other questions.
if done for now, please leave positive rating above the chat box so I can get credit for helping you today
we only get credit for helping clients after positive feedback
you can always reach me with "a question for Dr. David" in the medicine or oncology categories if you have any other questions
here is my website if you need to reach me again:
http://www.justanswer.com/medical/expert-dr-david/
Thanks for using JustAnswers.com
Dr. David and 2 other Medical Specialists are ready to help you